Suspected Phenobarbital Induced Fever in a Cat
A 3-year-old spayed female domestic shorthair cat developed a fever 1 week after starting phenobarbital. A diagnostic work-up for seizures and subsequent onset of fever of unknown origin, consisting of MRI of the brain, cerebrospinal fluid analysis and infectious disease testing, was unremarkable. The cat was switched from phenobarbital onto pregabalin with complete resolution of the fever within 24 h. This suggests a drug-induced fever following phenobarbital administration.
While anticonvulsant hypersensitivities have been reported and studied in veterinary medicine, phenobarbital-induced fever outside of the context of systemic clinical signs has not been documented before in the veterinary scientific literature. Drug-induced fever secondary to anticonvulsants should be considered in patients that develop a fever after starting anticonvulsant therapy.
Read more by clicking on link below:
Suspected phenobarbital-induced fever in a cat